Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 241, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Sep 4, 2011, 3:06 PM EDT for Broome County, Tioga County, New York; Bradford County, Susquehanna County, Pennsylvania. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2011, 3:06 PM EDT (19:06 UTC)
- Expired
- Sep 4, 2011, 3:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Broome County, NY, Tioga County, NY, Bradford County, PA, Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 9 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 3:10 PM EDT | HAIL 1 | Apalachin, NY | |
| Sep 4, 3:10 PM EDT | HAIL 1 | Endicott, NY | |
| Sep 4, 3:16 PM EDT | HAIL 0.88 | Tioga Terrace, NY | |
| Sep 4, 3:24 PM EDT | HAIL 1 | Vestal, NY | |
| Sep 4, 3:42 PM EDT | HAIL 0.75 | 1 Se Johnson City, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 2:43 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
968 WUUS51 KBGM 041906 SVRBGM NYC007-107-PAC015-115-041945- /O.NEW.KBGM.SV.W.0241.110904T1906Z-110904T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 306 PM EDT SUN SEP 4 2011 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BROOME COUNTY IN CENTRAL NEW YORK... SOUTHEASTERN TIOGA COUNTY IN CENTRAL NEW YORK... NORTHEASTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA... NORTHWESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA... * UNTIL 345 PM EDT. * AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR APALACHIN...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VESTAL AND ENDICOTT BY 322 PM EDT... VESTAL CENTER BY 324 PM EDT... ENDWELL BY 328 PM EDT... JOHNSON CITY BY 334 PM EDT... BINGHAMTON BY 338 PM EDT... CHENANGO BRIDGE BY 346 PM EDT... WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS! HAIL UP TO 1.25 INCHES IN DIAMETER HAS BEEN REPORTED IN NICHOLS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 4228 7588 4199 7572 4193 7622 4210 7631 TIME...MOT...LOC 1907Z 248DEG 23KT 4205 7618 $$ HEDEN
1 follow-up statement
931 WWUS51 KBGM 041926 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 326 PM EDT SUN SEP 4 2011 PAC015-041936- /O.CAN.KBGM.SV.W.0241.000000T0000Z-110904T1945Z/ BRADFORD PA- 326 PM EDT SUN SEP 4 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRADFORD COUNTY IS CANCELLED... PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. LAT...LON 4214 7622 4228 7588 4199 7572 4194 7612 TIME...MOT...LOC 1926Z 244DEG 26KT 4209 7602 $$ NYC007-107-PAC115-041945- /O.CON.KBGM.SV.W.0241.000000T0000Z-110904T1945Z/ BROOME NY-TIOGA NY-SUSQUEHANNA PA- 326 PM EDT SUN SEP 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR NORTHWESTERN SUSQUEHANNA...SOUTHEASTERN TIOGA AND WESTERN BROOME COUNTIES... AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VESTAL...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... JOHNSON CITY...BINGHAMTON AND BINGHAMTON AIRPORT BY 335 PM EDT... PORT DICKINSON...CASTLE CREEK AND CONKLIN BY 340 PM EDT... PORT CRANE...CHENANGO BRIDGE AND CHENANGO FORKS BY 345 PM EDT... PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS! HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN APALACHIN AND ENDICOTT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. && LAT...LON 4214 7622 4228 7588 4199 7572 4194 7612 TIME...MOT...LOC 1926Z 244DEG 26KT 4209 7602 $$ HEDEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:28 PM EDT, 38 minutes earlier.
Area forecast discussion, Sep 4, 2:28 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 228 PM EDT SUN SEP 4 2011 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL APPROACH THE REGION TODAY...AND BRING ROUNDS OF SHOWERS AND THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND EVENING. AS MOISTURE FROM TROPICAL STORM LEE INTERACTS WITH THIS FRONT LATER TONIGHT AND MONDAY...PERIODS OF HEAVY RAIN ARE POSSIBLE. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 10 AM UPDATE...LINE OF CONVECTION DEVELOPED EARLY THIS MORNING ALONG OUTFLOW BOUNDARY/AXIS OF INSTABILITY ACROSS CNTRL NYS, AND CONTINUES TO PROGRESS EAST AS LIGHTER AREA OF SHRA MOVES INTO OUR WRN AREAS AND CONTINUES TO WEAKEN. OVERALL, NOT MUCH CHANGE TO PREVIOUS FORECAST AS WE STILL EXPECT LINES OR CLUSTERS OF CONVECTION TO DEVELOP AHEAD OF SFC COLD FRONT THAT REMAINS BACK TO THE WEST ACROSS SRN ONTARIO. QUESTION TODAY WILL BE AMT OF SUN AND INSTABILITY ALLOWED TO DEVELOP ACROSS OUR FA FOR STRONG TO SVR STORMS TO DEVELOP. GREATEST INSTABILITY LOOKS TO BE ACROSS OUR S/E AREAS, WHILE BEST SHEAR LIES TO THE NW. GRADIENT OF SHEAR MAY OVERLAP WITH HIGHER INSTABILITY SOMEWHERE ALONG OUR WESTERN COUNTIES, INCLUDING FINGER LAKES REGION LATER THIS AFTN INTO EVENING. 7 AM UPDATE... EARLIER SQUALL LN TO OUR W HAS SHOWN A STEADY WEAKENING TREND THE LAST 2 HRS OR SO. THUS...WW 831 WILL BE DROPPED EARLY. IT CERTAINLY NOW APPEARS THAT MORE ROBUST STORM DEVELOPMENT WILL HOLD OFF TIL THIS AFTN (AFTER 18Z). POP/WX GRIDS WERE ADJUSTED ACCORDINGLY. VERY NEAR-TERM TEMP/DEW PT/SKY GRIDS ALSO TWEAKED. 4 AM UPDATE... WW 831 NOW IN EFFECT FOR OUR FAR NRN/WRN ZNS...WITH SQUALL LN JUST ENTERING WRN NY ATTM. GIVEN DECENT INSTABILITY FOR THIS TIME OF DAY (ML CAPES OF 1000-1500)...AND STRENGTHENING SYNOPTIC SUPPORT FROM UPPER-LVL TROUGH UPSTREAM...STG WINDS COULD ACCOMPANY INCOMING TSRA. THIS FIRST ROUND OF CONVECTION SHOULD PUSH THROUGH FROM ABT 09-13Z. AFTER PERHAPS A BRIEF LULL IN THE LATE MRNG/ERLY AFTN HRS...MORE CONVECTION SHOULD FIRE UP BY/JUST AFTR 18Z. THE LATEST HRRR/WRF ARW OUTPUT SUPPORTS THIS SCENARIO. THE BEST INSTABILITY THIS AFTN MAY RESIDE OVER THE SERN HALF OF THE CWA (ML CAPES 1500-2500)...WHILE THE BETTER DEEP-LYRD SHEAR LOOKS TO BE ACROSS THE NWRN HALF (0-6 KM SHEAR OF 30-35 KT). ENOUGH OF AN OVERLAP FOR THE CONTINUED PSBLTY OF LOCALLY SVR STORMS. AFTER LOWER CLDS OVER NE PA/SUSQ RGN/CATSKILLS BURN OFF LATER THIS MRNG...AND RESIDUAL CONVECTIVE DEBRIS FROM MRNG ACTIVITY UP N ALSO ERODES FOR A TIME...ENOUGH INSOLATION STILL EXPECTED TO PUSH HIGH TEMPS INTO THE 80S BY MIDDAY/EARLY AFTN. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... 430 AM UPDATE... MAIN FOCUS STILL ON HEAVY RAIN POTENTIAL...MAINLY FROM LATE TONIGHT INTO MON EVE. LEANED HEAVILY ON GFS/EC SCENARIO THIS PD...AS THE NAM SEEMED UNREASONABLE IN BOTH ITS HANDLING OF NRN STREAM UPPER TROUGH AND TS LEE. THE FORMER MODELS INDICATE THE BEST OPPORTUNITY FOR +RA IN OUR CWA...FM ABT 09Z MON THROUGH 06Z TUE. FORWARD TRAJECTORIES...RUN OFF THE 00Z GFS...SHOW THAT THE LEADING EDGE OF LEE'S TROPICAL MOISTURE PLUME SHOULD BEGIN TO IMPACT NY/PA BY ARND 18Z MON. POSITION/STRENGTHENING OF UPPER JET AXIS...PROXIMITY OF GOOD LL FGEN ZONE AND THETA-E RIDGE...AS WELL AS PWATS NEAR 2"...ALL POINT TO THE PSBLTY OF A PRE (PREDECESSOR RAIN EVENT) TYPE EVENT. STILL ENOUGH DISCREPANCIES...THOUGH...WITH EXACT PLACEMENT/TIMING OF HEAVIEST QPF...TO HOLD OFF ON A FLOOD WATCH ATTM. ALSO...SOME UNCERTAINTY AS TO WHETHER THE HEAVIEST RAIN BANDS WILL OVERLAP THE SAME AREAS HIT HARDEST BY IRENE...OR TRACK JUST TO THE W OF THESE AREAS. WE'LL CONTINUE TO MONITOR DEVELOPMENTS WITH LEE AND MODEL TRENDS CLOSELY. A GRADUAL IMPROVEMENT...FROM W TO E...IS FORESEEN ON TUE...AS THE DEEPER MOISTURE GETS PUSHED SWD INTO THE MID-ATL STATES. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... 2 PM UPDATE...WITH THE THREAT FOR SEVERE WX HPC GUIDANCE WAS LOADED AND FOLLOWED EXCEPT FOR A FEW MINOR TWEAKS. LONG RANGE MODELS CONTINUE TO BACK OFF ON THE ARRIVAL OF MOISTURE ASSOCIATED WITH A SOUTHERLY FLOW OUT OF AHEAD OF LEE. BOTH THE GFS AND 0Z EURO SHOW THAT THE NORTHERN EDGE OF THE PRECIP/CLOUD SHIELD MAY STOP ACROSS IT'S NORTHWARD ADVANCEMENT AROUND THE SOUTHERN TIER OF NY THURSDAY BEFORE MOVING BACK TO THE SOUTH BY LATE IN THE WEEK. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... PATCHY MVFR RESTRICTIONS IN HZ THIS AFTN...RESTRICTIONS INCRSNG WITH TIME AS SHRA/TSRA INCREASE IN AREAL CVRG. ACTIVITY WILL PERSIST INTO THE OVRNGT HRS...WITH IFR MOST LOCATIONS AFTER FROPA LATE TNGT OR EARLY TMRW MRNG DUE TO RAIN/CIGS/BR. WINDS THIS AFTN GNRLY FROM THE SW AT 10-15 KTS...SWLY TNGT ARND 10 KTS BECMG NRLY 5-10 KTS AFTER FROPA. OUTLOOK... MON NGT...PATCHY MVFR IN CIGS ACRS CNTRL NY. TUE...VFR. TUE NGT...MVFR LATE IN CIGS/RAIN. WED INTO FRI...MVFR NE PA/SRN NY IN RAIN OR SHOWERS...VFR ELSEWHERE. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MLJ NEAR TERM...JML/MLJ SHORT TERM...MLJ LONG TERM...HEDEN AVIATION...
Hazardous weather outlook, Sep 4, 3:05 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 305 PM EDT SUN SEP 4 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-051915- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 305 PM EDT SUN SEP 4 2011 ...SEVERE THUNDERSTORM WATCH 835 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE COMBINATION OF A SLOW MOVING COLD FRONT...AND THE POSSIBLE INFLUENCE OF TROPICAL MOISTURE...COULD BRING A PERIOD OF HEAVY RAINFALL TO THE REGION...MAINLY MONDAY AND MONDAY NIGHT. CONTINUE TO CHECK BACK FOR UPDATES....ESPECIALLY THOSE WHO WERE IMPACTED BY EXCESSIVE RAINFALL FROM IRENE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Sep 4, 9:56 AM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 956 AM EDT SUN SEP 4 2011 PAZ039-040-043-044-072-041445- LACKAWANNA PA-SUSQUEHANNA PA-WAYNE PA-WYOMING PA- 956 AM EDT SUN SEP 4 2011 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE...NORTHEASTERN WYOMING...NORTHERN LACKAWANNA AND SOUTHEASTERN SUSQUEHANNA COUNTIES... * AT 951 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR FACTORYVILLE... AND MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MARSHBROOK AND TOMPKINSVILLE AT 1005 AM EDT... CLIFFORD AND ROYAL AT 1010 AM EDT... ELKDALE AND RICHMONDALE AT 1015 AM EDT... FOREST CITY AND VANDLING AT 1020 AM EDT... UNIONDALE AND BROWNDALE AT 1025 AM EDT... PLEASANT MOUNT AND ALDENVILLE AT 1030 AM EDT... LAKE COMO AND LAKEWOOD AT 1040 AM EDT... THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4192 7536 4164 7518 4146 7579 4162 7590
Special weather statement, Sep 4, 11:09 AM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1109 AM EDT SUN SEP 4 2011
NYZ062-PAZ040-048-072-041600-
PIKE PA-SULLIVAN NY-WAYNE PA-
1109 AM EDT SUN SEP 4 2011
...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WAYNE...NORTH CENTRAL
PIKE AND SOUTHERN SULLIVAN COUNTIES...
* AT 1108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR NARROWSBURG...AND MOVING
EAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
NARROWSBURG AND WESTCOLANG PARK AT 1115 AM EDT...
TUSTEN AND LAVA AT 1120 AM EDT...
BEAVER BROOK AND TYLERTOWN AT 1130 AM EDT...
ELDRED AND SHOHOLA AT 1135 AM EDT...
HIGHLAND LAKE AT 1140 AM EDT...
GLEN SPEY AND WHITE LAKE AT 1145 AM EDT...
MONGAUP VALLEY AT 1150 AM EDT...
FORRESTBURG AND MAPLEWOOD AT 1155 AM EDT...
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4149 7475 4146 7474 4145 7476 4148 7521
4166 7521 4168 7459 4149 7460Local storm report, Sep 4, 2:43 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
243 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL NICHOLS 42.01N 77.27W
09/04/2011 M1.25 INCH STEUBEN NY PUBLIC
MAIN STREET IN NICHOLS
&&
EMGLocal storm report, Sep 4, 2:58 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
258 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL 2 E BARTON 42.05N 76.41W
09/04/2011 M1.00 INCH TIOGA NY PUBLIC
&&
EMGSpecial weather statement, Sep 4, 3:01 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
301 PM EDT SUN SEP 4 2011
PAZ047-042000-
LUZERNE PA-
301 PM EDT SUN SEP 4 2011
...STRONG THUNDERSTORM WILL AFFECT SOUTHERN LUZERNE COUNTY...
* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES WEST OF EAST BERWICK...
AND MOVING EAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
NESCOPECK AND EAST BERWICK AT 310 PM EDT...
BEACH HAVEN AT 315 PM EDT...
BRIGGSVILLE AND POND HILL AT 320 PM EDT...
CONYNGHAM AND LEE AT 325 PM EDT...
SLOCUM AND WEST HAZLETON AT 330 PM EDT...
DORRANCE AND DRUMS AT 335 PM EDT...
ALBERT AND NUANGOLA AT 340 PM EDT...
FREELAND AND WOODSIDE-DRIFTON AT 345 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4104 7624 4113 7624 4113 7628 4115 7629
4121 7577 4109 7575 4105 7576 4104 7574
4100 7574 4097 7584 4096 7622Local storm report, Sep 4, 3:02 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
302 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL 3 ESE SMITHBORO 42.02N 76.35W
09/04/2011 E1.50 INCH TIOGA NY PUBLIC
&&
EMGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 9:25 PM EDT | Special Weather Statement | BGM | Steuben | 50 min |
| Sep 4, 7:44 AM EDT | Special Weather Statement | BGM | Madison | 46 min |
| Sep 4, 7:52 AM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 37 min |
| Sep 4, 8:53 AM EDT | Special Weather Statement | BGM | Otsego | 67 min |
| Sep 4, 11:09 AM EDT | Special Weather Statement | BGM | Sullivan | 51 min |
| Sep 4, 2:27 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Tioga | 48 min |
| Sep 4, 3:32 PM EDT | Special Weather Statement | BGM | Otsego | 43 min |
| Sep 4, 3:40 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 50 min |
| Sep 4, 4:07 PM EDT | Areal Flood Advisory | BGM | Broome | 3 hr |
| Sep 4, 4:10 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 50 min |
| Sep 4, 4:20 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware | 55 min |
| Sep 4, 4:25 PM EDT | Areal Flood Advisory | BGM | Otsego | 3 hr |
| Sep 4, 4:45 PM EDT | Special Weather Statement | BGM | Chenango | 45 min |
| Sep 4, 4:49 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Otsego | 35 min |
| Sep 4, 4:52 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison, Oneida, Otsego | 47 min |
| Sep 4, 5:16 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 59 min |
| Sep 4, 5:31 PM EDT | Areal Flood Advisory | BGM | Delaware | 3 hr |
| Sep 4, 5:36 PM EDT | Areal Flood Advisory | BGM | Chenango, Madison | 3 hr |
| Sep 4, 6:14 PM EDT | Special Weather Statement | BGM | Oneida | 31 min |
| Sep 4, 6:48 PM EDT | Areal Flood Advisory | BGM | Tioga | 3 hr |
| Sep 4, 7:50 PM EDT | Flash Flood Watch | BGM | Broome, Chenango, Delaware, Otsego, Sullivan, Tioga | 30 hr |
| Sep 4, 9:56 AM EDT | Special Weather Statement | BGM | Wayne | 49 min |
| Sep 4, 3:01 PM EDT | Special Weather Statement | BGM | Luzerne | 59 min |
| Sep 4, 3:05 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne | 3 hr |
| Sep 4, 3:12 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 48 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.